Jump to content

StosefJalin: Enduring side effects after a single dose of Amisulpride


StosefJalin

Recommended Posts

StosefJalin

Greetings all,

 

Starting off, a brief background on myself:

 

Developed a condition known as DPDR back in 2014, after a bad experience when smoking weed once. Weed is a known trigger for DPDR, especially for individuals prone to anxiety. Basically, I had a panic attack on weed, which spiraled me into DPDR. For those unaware, DPDR consists of the world feeling unreal, like in a dream, perceiving the world as if it was a movie, etc etc. Often also comes with emotional numbness, but I was spared of that back then.

 

I was relatively young back then (under 18), immediately went to a psychologist. He first tried out Olanzapine and Risperidone, which did nothing. Neither made it worse nor better, also no side effects. Eventually he tried out Prozac at 10mg, and that lifted the DPDR within a week. I was kind of coaxed into taking it for way longer than I wanted, so I ended up taking the Prozac for about 1.5 years. I discontinued it in 2017, again with 0 side effects, no withdrawal, nothing.

 

I had to learn that for some reason, alcohol binges would also trigger my DPDR again, even though I thought it was gone for good. It came back in 2018, eventually I tried out the Prozac again, but this time around it just made the DPDR much much worse. I discontinued the Prozac, naturally, and went back to normal (DPDR also gone) about 3 months later. Because I often couldn't resist the temptation of alcohol, I had several short (1-3 month long) episodes of DPDR during 2019, all of which went away on their own again.

 

Come New Years Eve 2019, I drank too much again (which I swore to myself was the last time. Mind you, I'm not an alcoholic or anything, I drink maybe 1-2 times a month, but sometimes go a little too hard). This triggered an episode that was much more fierce than the last ones, and for the first time I experienced emotional numbness / anhedonia.

 

After it didn't resolve itself within a few months as usual, I began researching ways to get out the anhedonia, tried a myriad of Nootropics first. None of them really worked, so I out Wellbutrin for a month, which had some success, but I still wasn't 100%. It got worse, and in June I decided to take Prozac again, and like clockwork I was back to almost normal within 1 month, after which I stopped taking the Prozac. Again, no side effects, no withdrawal, nothing. My emotions were back again, anhedonia gone, all good.

 

I guess all of this left a mark on my psyche though, and I would often find myself asking myself "but is it really gone though." The emotional numbness resurfaced a few times, but never as strong as initially. Here's where my current problems start though:

 

I read that Amisulpride, an atypical antipsychotic, does the exact opposite of what it usually does, which is increase dopamine in the brain at doses of 12.5mg, usual doses start at 50mg. There's a lot of first hand reports aswell of scientific studys to back this up. I had my doctor prescribe it to me as sort of a last resort if nothing else works in 2020.

 

A few weeks ago, the emotional numbness was present again, so I decided to give Amisulpride a try, partly out of curiosity aswell.

 

I took a single dose, and within a few hours I could feel myself getting anhedonic again. Thought I could sleep it off, since it only has a half life of 12 hours, but I was back at ground zero, horrible anhedonia, loss of interest in activites, emotional numbness, even a few days of crushing depression. Apparently I don't tolerate this medication at all.

 

It's been exactly 8 days since I took this single dose, and I still only feel a little better, but still close to 100% emotionally numb. Furthermore, and I'm not sure if I'm just paying too much attention to this or not, I feel like I also have a mild form of Restless Leg Syndrome since then. Also increased urinary frequency, which (surprisingly) is also related to dopamine.

 

So I'm very worried that this single tiny dose somehow shot up something in my brain. I know antipsychotics are very capable of causing lasting side effects (akathisia, tardive dyskinesia), but mostly this is caused by high doses over a longer period of time.

 

I feel like this shouldn't even be biologically possible. What's your take, is it possible that this single dose permanently changed something in my brain?

Link to post
  • Administrator
Altostrata

Welcome, @StosefJalin

 

We have a group of people here who had immediate adverse reactions to a psychiatric drug. After they stop, symptoms persist for a time.

 

You seem to have had these reactions to many drugs, including alcohol. If you don't persist in your psychotropic experiments, it's likely your nervous system will settle down over some months.

 

Many people find fish oil and magnesium supplements helpful, see
https://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
https://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

You might try a little bit of one at a time to see how it affects you.

 

Please let us know how you're doing as time goes on.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy